Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 107, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2016, 7:32 PM CDT for Blaine County, Brown County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2016, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 10, 2016, 8:00 PM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Brown County, NE
The radar
The North Platte radar (KLNX), 58 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WUUS53 KLBF 110032
SVRLBF
NEC009-017-110100-
/O.NEW.KLBF.SV.W.0107.160611T0032Z-160611T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT FRI JUN 10 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 732 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF ELSMERE TO 8 MILES SOUTHEAST OF
BREWSTER...MOVING SOUTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BREWSTER...DUNNING...HAWLEY FLATS...KOSHOPAH AND MILBURN DIVERSION DAM
STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 234 AND 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4207 9968 4174 9969 4180 10017 4219 10016
TIME...MOT...LOC 0032Z 036DEG 8KT 4210 10006 4188 9971
HAIL...1.00IN
WIND...60MPH
$$
MASEK2 follow-up statements
198
WWUS53 KLBF 110051
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 PM CDT FRI JUN 10 2016
NEC009-017-110100-
/O.CON.KLBF.SV.W.0107.000000T0000Z-160611T0100Z/
BLAINE NE-BROWN NE-
751 PM CDT FRI JUN 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR BLAINE AND SOUTHWESTERN BROWN COUNTIES...
AT 750 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF ELSMERE TO 8 MILES SOUTHEAST OF
BREWSTER...MOVING SOUTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BREWSTER...DUNNING...HAWLEY FLATS...KOSHOPAH AND MILBURN DIVERSION DAM
STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 234 AND 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4207 9968 4174 9969 4180 10017 4219 10016
TIME...MOT...LOC 0050Z 036DEG 8KT 4207 10009 4185 9974
HAIL...1.00IN
WIND...60MPH
$$
MASEK088
WWUS53 KLBF 110059
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
759 PM CDT FRI JUN 10 2016
NEC009-017-110109-
/O.EXP.KLBF.SV.W.0107.000000T0000Z-160611T0100Z/
BLAINE NE-BROWN NE-
759 PM CDT FRI JUN 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR BLAINE AND SOUTHWESTERN BROWN
COUNTIES WILL EXPIRE AT 800 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4207 9968 4174 9969 4180 10017 4219 10016
TIME...MOT...LOC 0056Z 036DEG 8KT 4207 10009 4185 9974
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:12 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 10, 7:12 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 712 PM CDT FRI JUN 10 2016 .SYNOPSIS... Issued at 327 PM CDT Fri Jun 10 2016 Closed low over the Pacific Northwest Hudson Bay and Greenland with jet stream well north. There is a ridge over the desert southwest into the northern plains with upper trough from Iowa into the Texas panhandle. && .SHORT TERM...(This evening through Saturday) Issued at 327 PM CDT Fri Jun 10 2016 Tonight...Main concern is a week frontal boundary that continues to slowly sag southeast from northwest Nebraska extending back across southwest Nebraska. This may generate a few isolated showers and thunderstorms as it pushes through...have added isolated pops this evening. However none of these storms are expected to be severe. Tomorrow...Heat will be the major concern for the short term...a heat advisory has been issued for parts of north central Nebraska where highs will be in the upper 90s and heat indices will be around 100. Heat advisory will be in effect from 18z until 02z Saturday evening. Areas across the rest of the Sandhills will still see highs in the 90s but at this time do not warrant a heat advisory. .LONG TERM...(Saturday night through Friday) Issued at 327 PM CDT Fri Jun 10 2016 Models in fair agreement in the near and long term. Strong upper low over the Pacific northwest and the ridge through the northern plains will continue to be main forecast challenges through the mid and extended forecast. Saturday night will continue very warm with lows around 70 over most of the forecast area. Heat advisory continuing into the early evening over north central Nebraska from Valentine to Oneill. Very slow recovery on temperatures and dew points in the mid to upper 60s. Strong cap to continue with 15C to 16C at 700mb. Front timing issues will keep Sunday time frame somewhat in question. Have delayed precipitation over western Nebraska until Sunday afternoon and have gone with cooler temperatures to the northwest for highs on Sunday only in the 80s over northwest with 90s ahead of the front. Day3 has western Nebraska in Marginal. With strong temperature gradient and strength of front may have to be upgraded. Front passing through Sunday night with best forcing and a half inch QPF. Upper wave moves out of 4 corners through the first part of the work week and closes off over western Nebraska Tuesday afternoon and Wednesday. Upper ridge building back in Wednesday through Friday with highs near normal in the 80s and dry. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 710 PM CDT Fri Jun 10 2016 Upper level ridge of high pressure continues to dominate the high plains the next 24 hours, with generally VFR conditions. A weak frontal boundary across west central into north central Nebraska will be a focus for some thunderstorms in the short term, however the impact is expected to be between the terminal area forecast locations. Winds will generally be southerly, however thunderstorms may produce some outflow boundaries that move across and cause some variable and gusty winds. && .HYDROLOGY... Issued at 327 PM CDT Fri Jun 10 2016 Moderate flooding will continue along the North Platte River at North Platte and the North Platte River at Lewellen. River levels will remain elevated along the South Platte River at Roscoe and North Platte. Elevated river levels also continue along the Platte River at Brady and the North Platte River at Lisco. && .LBF Watches/Warnings/Advisories... Heat Advisory from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Saturday for NEZ005>010. Heat Advisory until 8 PM CDT this evening for NEZ006-007. && SYNOPSIS...Power SHORT TERM...Gomez LONG TERM...Power AVIATION...Masek HYDROLOGY...Gomez
Hazardous weather outlook, Jun 10, 3:39 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT FRI JUN 10 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT FRI JUN 10 2016 /239 PM MDT FRI JUN 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. POTENTIALLY DANGEROUS HEAT AND HUMIDITY IS EXPECTED ACROSS SOME AREAS OF NORTH CENTRAL NEBRASKA THIS EVENING. SEE THE LATEST HEAT ADVISORY PRODUCT FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS PARTS OF THE WESTERN SANDHILLS. THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE...WITH ELEVATED FLOWS FARTHER UPSTREAM TOWARD LISCO. ELEVATED FLOWS WILL ALSO CONTINUE ON THE SOUTH PLATTE RIVER AND THE MAIN STEM OF THE PLATTE RIVER...BUT NO FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT WEATHER IS EXPECTED SATURDAY. THE HEAT COMBINED WITH HUMIDITY COULD PUSH HEAT INDEX READINGS TO THE UPPER 90S TO AROUND 100 DEGREES SATURDAY...MAINLY EAST OF A VALENTINE TO NORTH PLATTE LINE. THUNDERSTORM CHANCES EXIST SUNDAY THROUGH WEDNESDAY. THERE APPEARS TO BE AT LEAST SOME CHANCE FOR A FEW SEVERE STORMS DURING THIS TIME ALONG WITH LOCALLY HEAVY RAINFALL. MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE...WITH ELEVATED FLOWS FARTHER UPSTREAM TOWARD LISCO. ELEVATED FLOWS WILL ALSO CONTINUE ON THE SOUTH PLATTE RIVER AND THE MAIN STEM OF THE PLATTE RIVER...BUT NO FLOODING IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
In the hours before
Special weather statement, Jun 10, 5:17 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 417 PM MDT FRI JUN 10 2016 NEZ023-102245- GRANT NE- 417 PM MDT FRI JUN 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT COUNTY UNTIL 445 PM MDT... AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ASHBY...OR 7 MILES SOUTHWEST OF HYANNIS...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHBY...DOMINICK LAKE AND SWEDE LAKE. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 BETWEEN MILE MARKERS 136 AND 143. HIGHWAY 61 BETWEEN MILE MARKERS 151 AND 153. LAT...LON 4199 10205 4206 10187 4193 10170 4181 10193 TIME...MOT...LOC 2215Z 324DEG 9KT 4196 10192 MASEK
Special weather statement, Jun 10, 5:39 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 PM CDT FRI JUN 10 2016 NEZ025-037-102315- THOMAS NE-LOGAN NE- 539 PM CDT FRI JUN 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS... NORTHEASTERN MCPHERSON AND NORTHERN LOGAN COUNTIES UNTIL 615 PM CDT... AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF THEDFORD...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGHWAY 83 CROSSING THE DISMAL RIVER. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 125 AND 144. LAT...LON 4194 10081 4193 10052 4166 10027 4165 10067 TIME...MOT...LOC 2238Z 324DEG 8KT 4180 10057 MASEK
Special weather statement, Jun 10, 5:40 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 540 PM CDT FRI JUN 10 2016 NEZ009-102315- ROCK NE- 540 PM CDT FRI JUN 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK COUNTY UNTIL 615 PM CDT... AT 540 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF ROSE...OR 18 MILES SOUTH OF BASSETT...MOVING SOUTH AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROSE...SYBRANT AND TWIN LAKES STATE WILDLIFE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 153 AND 167. LAT...LON 4235 9962 4239 9939 4221 9926 4214 9955 TIME...MOT...LOC 2240Z 342DEG 7KT 4232 9950 MASEK
Special weather statement, Jun 10, 6:08 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 608 PM CDT FRI JUN 10 2016 NEZ024-025-036-037-102345- THOMAS NE-HOOKER NE-LOGAN NE-MCPHERSON NE- 608 PM CDT FRI JUN 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS... NORTHEASTERN MCPHERSON...NORTHWESTERN LOGAN AND SOUTHEASTERN HOOKER COUNTIES UNTIL 645 PM CDT/545 PM MDT/... AT 608 PM CDT/508 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF TRYON...MOVING SOUTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHIMMONS LAKE. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 92 BETWEEN MILE MARKERS 206 AND 210. HIGHWAY 97 NEAR MILE MARKER 26...AND BETWEEN MILE MARKERS 41 AND 47. LAT...LON 4181 10099 4187 10077 4157 10057 4150 10092 TIME...MOT...LOC 2308Z 341DEG 13KT 4177 10085 MASEK
Local storm report, Jun 10, 6:38 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 27 NNW TAYLOR 42.13N 99.58W
06/10/2016 E1.75 INCH ROCK NE PUBLIC
HAIL UP TO GOLF BALL SIZE
&&
SNIVELYSpecial weather statement, Jun 10, 7:05 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM MDT FRI JUN 10 2016
NEZ035-110045-
ARTHUR NE-
605 PM MDT FRI JUN 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR COUNTY UNTIL 645 PM MDT...
AT 605 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARTHUR...MOVING SOUTHWEST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARTHUR...CALORA...JENSEN LAKE...THREE MILE LAKE...HAYTHORN LAKE...VELMA...
BUCKTAIL LAKE...LENA...BUCKTAIL...SAND PUDDIN LAKE AND MCKEAG.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 111 AND 136.
HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 178.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4158 10195 4174 10173 4171 10142 4140 10142
4140 10186
TIME...MOT...LOC 0005Z 047DEG 12KT 4164 10163
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:05 PM CDT | Special Weather Statement | LBF | Arthur | 40 min |
| Jun 10, 7:55 PM CDT | Special Weather Statement | LBF | Keith | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.